Texas, 2012

Drought in Texas, October 1 to 31, 2012

October 1 to 31, 2012 · NWS AMA · 20 events in 20 counties and zones

Persistent drought conditions has affected the Texas Panhandle through October. Exceptional (D4) drought affected most of Dallam County.

Where it happened

Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
$120 million
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Persistent drought conditions has affected the Texas Panhandle through October. Exceptional (D4) drought affected most of Dallam County. Extreme (D3) drought affected almost all of the northern Texas Panhandle. Severe (D2) drought affected most of the southern Texas Panhandle and parts of Hartley County.

The first week of October held hopes of slight improvement in areas effected by severe to exceptional drought, but those hopes were silenced with October ending with below normal rainfall at all climate sites. Amarillo recorded 0.01 inches of precipitation for October (1.65 inches below normal), and Dalhart recorded 0.02 inches (1.45 inches below normal). This October was the 27th coldest October for the Texas High Plains region on record.

The dry conditions and a series of freezes throughout the month have helped cure fuels across the Panhandles. This has led to an overall increase in the Keetch-Byram Drought Index for the Panhandles. The majority of the Texas panhandle falls within the 400 to 600 range. These prime conditions for the spread of wildfires have led to countywide burn bans for all but a few counties in the Panhandles.

The lack of rain during the month of October limited the initial growth of dryland winter wheat, and rangeland and pastures across the Texas panhandle is in very poor condition as observed by the Texas Crop and Weather Report. The poor state of rangeland and pastures has resulted in the need for supplemental feed for cattle. The Palmer Drought Severity Index showed little to no change for the month of October with the Texas High Plains region rated Extreme Drought.

Reservoirs and streamflows across the Panhandles have remained well below normal levels. The reservoirs of Palo Duro and Greenbelt Lake are both below 15 percent capacity with Lake Meredith below 1 percent capacity. Water watches for several public water systems persisted through October while voluntary to mandatory water restrictions have been enacted.

Economic losses due to the drought through October were estimated near $120 million, and were predominately the result for poor growth of winter wheat and supplemental feed for cattle in pastures and rangeland.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Sep 30, 10:40 PM CST, 1 hour 20 minutes earlier.

Area forecast discussion, Sep 30, 10:40 PM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1140 PM CDT SUN SEP 30 2012

.AVIATION...
/06 UTC TAFS/ THUNDERSTORMS CONTINUE TO RACE SOUTH OVER THE SOUTHERN
TX PANHANDLE AND WILL MOVE SOUTH OF THE KAMA TERMINAL SHORTLY. GUSTY
WINDS ARE STILL POSSIBLE NEAR THE TERMINAL SO WILL LET THE CURRENT
AWW CONTINUE UNTIL IT EXPIRES AT 05Z. A WEAK COLD FRONT WILL BE
MOVING ACROSS THE TERMINALS SHORTLY...WITH WINDS SHIFTING TO THE
NORTHWEST TO NORTH. DESPITE THE RECENT RAINFALL...NOT EXPECTING AREAS
OF FOG TO DEVELOP AS NORTHERLY LOW LEVEL FLOW WILL DRAW IN THE DRIER
AIR UPSTREAM. NORTHERLY WINDS WILL CONTINUE THROUGH THE VALID TAF
FORECAST PERIOD ALTHOUGH WILL SEE WINDS INCREASE TO AROUND 20-25 KTS
WITH GUSTS UP TO 35 KTS BY 14Z MONDAY. WINDS WILL DIMINISH IN TYPICAL
DIURNAL FASHION AFTER 00Z TUESDAY. THERE IS A SLIGHT CHANCE FOR
SHOWERS AND THUNDERSTORMS MONDAY AFTERNOON AND EVENING BUT CONFIDENCE
IS TOO LOW TO MENTION IN THE FORECAST.

CLK

&&

.PREV DISCUSSION... /ISSUED 640 PM CDT SUN SEP 30 2012/

AVIATION...
/00 UTC TAFS/ ONGOING CONVECTION CONTINUES TO MOVE SOUTH ACROSS THE
WESTERN TX PANHANDLE...AND ARE NOT EXPECTED TO IMPACT KAMA/KDHT.
ADDITIONAL SHOWERS AND THUNDERSTORMS WERE DEVELOPING IN SOUTHWESTERN
KS AND ARE ALSO MOVING TO THE SOUTH. HAVE LEFT OUT MENTION OF TSRA IN
AT KGUY AS LATEST HRRR AND TT WRF SHOW THESE STORMS WILL MOVE EAST OF
THE TERMINAL. WILL CONTINUE TO MONITOR AND AMEND AS NECESSARY. LIGHT
AND VARIABLE WINDS THIS EVENING WILL SHIFT TO THE NORTH BEHIND A WEAK
COLD FRONT THAT WILL MOVE ACROSS THE TERMINALS THIS EVENING. WINDS
WILL REMAIN OUT OF THE NORTH THROUGH THE REMAINDER OF THE FORECAST
BUT WILL INCREASE TO AROUND 20-25 KTS SUSTAINED WITH GUSTS UP TO 35 KTS
AS THE PRESSURE GRADIENT TIGHTENS BEHIND THIS FRONT. VFR CONDITIONS
ARE EXPECTED THROUGH THE VALID TAF FORECAST PERIOD.

CLK

PREV DISCUSSION... /ISSUED 337 PM CDT SUN SEP 30 2012/

DISCUSSION...
PRECIPITATION CHANCES THROUGH TOMORROW AND COOLER TEMPERATURES LATE
WEEK ARE THE MAIN FORECAST CONCERNS.

ISOLATED TO SCATTERED THUNDERSTORMS CONTINUE TO DEVELOP FROM THE
NORTHWEST TX PANHANDLE AND NORTHEAST NM...NORTH INTO THE CENTRAL HIGH
PLAINS. A MID-LEVEL SHORTWAVE DIVING DOWN WITHIN THE NORTH/NORTHWEST
FLOW ALOFT WAS ACTING ON AN INCREASINGLY UNSTABLE AIRMASS TO TRIGGER
THIS CONVECTION. A WEAK SURFACE TROUGH IS ALSO DRAPED NORTH/NORTHEAST
TO SOUTH/SOUTHWEST ACROSS THE AREA...WHICH MAY ALSO HELP TO FOCUS
CONVECTION THIS AFTERNOON AND EVENING. LAPS/RUC ANALYSIS DATA SHOW
A CORRIDOR OF 1000-1500 MLCAPES ACROSS THE PANHANDLES...WITH FAIRLY
WEAK DEEP LAYER SHEAR IN THE 20-30 KT RANGE. GIVEN THIS
COMBINATION...COULD SEE A FEW STRONG TO MARGINALLY SEVERE STORMS
THROUGH THE EVENING HOURS. PRECIPITATION IS LIKELY TO WANE LATE THIS
EVENING...BUT WITH THE NOSE OF THE UPPER JET CURRENTLY DIGGING SOUTH
ALONG THE LEE OF THE ROCKIES DRAWING CLOSER TO THE PANHANDLES
OVERNIGHT...CAN/T RULE OUT A FEW LINGERING SHOWERS/WEAK THUNDERSTORMS
ACROSS THE EASTERN HALF OF THE AREA OVERNIGHT.

THIS DIGGING UPPER JET AND ANOTHER SHORTWAVE TROUGH DIVING SOUTH
ACROSS THE PLAINS WILL HELP TO SEND A WEAK COLD FRONT SOUTH THROUGH
THE CWA LATE TONIGHT INTO MONDAY MORNING. WON/T SEE MUCH OF A COOL
DOWN BEHIND THE FRONT...BUT BREEZY NORTHERLY WINDS WILL DEVELOP
BEHIND THE FRONT. THE LFQ OF AN 80-100 KT NORTH/SOUTH UPPER JET WILL
SLIDE ACROSS THE PANHANDLES ON MONDAY...ACTING WITH SOME LOW TO MID-
LEVEL FRONTOGENESIS TO SUPPORT A CHANCE OF A FEW SHOWERS AND WEAK
THUNDERSTORMS /AS INSTABILITY REMAINS WEAK/ ACROSS MOST OF THE CWA.
ANY PRECIPITATION WILL SLIDE EAST/SOUTHEAST OF THE AREA BY EARLY
MONDAY EVENING.

DRY AND WARMING CONDITIONS ARE THEN ON TAP TUESDAY AND WEDNESDAY
IN BETWEEN COLD FRONTS. A DEEPENING LEE TROUGH AHEAD OF THE NEXT UPPER
TROUGH DIGGING ACROSS THE NORTHERN AND CENTRAL ROCKIES WILL HELP
TEMPS REBOUND INTO THE 80S BY WEDNESDAY. NEXT COLD FRONT WILL PUSH
THROUGH WEDNESDAY NIGHT AS THE PARENT UPPER TROUGH PUSHES ACROSS THE
NORTHERN AND CENTRAL PLAINS...KNOCKING HIGHS BACK INTO THE 60S AND
70S ON THURSDAY. NOT EXPECTING ANY PRECIP WITH THE FRONT AS MOISTURE
WILL BE LACKING AND UPPER DYNAMICS STAY TO OUR NORTH.

FRIDAY WILL BRING A BRIEF REBOUND IN TEMPS AHEAD OF THE NEXT STRONGER
COLD FRONT EXPECTED TO PLOW THROUGH FRIDAY NIGHT. AS THE ASSOCIATED
UPPER TROUGH/JET DIG ACROSS THE NORTHERN AND CENTRAL
PLAINS...FORCING FROM THE RRQ OF THE UPPER JET WILL GRAZE THE
NORTHEAST CWA FRIDAY NIGHT...POSSIBLE TEAMING WITH THE FRONT TO
BRING A FEW SHOWERS TO THIS PORTION OF THE AREA. BEYOND THAT...RAIN
CHANCES CURRENTLY LOOK MINIMAL FOR THE WEEKEND AS SURFACE HIGH
PRESSURE AND DRIER AIR BUILD IN BEHIND THE FRONT. WILL AIM FOR HIGHS
IN THE 60S FOR THE WEEKEND...WITH LATE WEEK/WEEKEND LOWS MAINLY IN
THE 40S ALTHOUGH A FEW UPPER 30S MAY CREEP INTO NORTHERN AREAS.

KB

FIRE WEATHER...
NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH
THE NEXT WEEK. BREEZY NORTH WINDS WILL DEVELOP MONDAY BEHIND A COLD
FRONT BUT RELATIVE HUMIDITIES WILL REMAIN ABOVE 20 PERCENT.

KB

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

05/15
Hazardous weather outlook, Sep 30, 10:17 PM CST, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1117 PM CDT SUN SEP 30 2012

OKZ001>003-TXZ001>020-011630-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
1117 PM CDT SUN SEP 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE EASTERN HALF OF THE
PANHANDLES OVERNIGHT. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.
HOWEVER...WINDS MAY GUST TO AROUND 50 MILES AN HOUR WITH THE
STRONGEST STORMS. LIGHTNING WILL ALSO BE A HAZARD.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS MOST OF THE PANHANDLES
MONDAY. NO STRONG OR SEVERE STORMS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

GOEHRING

In the hours before

Special weather statement, Sep 30, 7:06 PM CST, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
806 PM CDT SUN SEP 30 2012

OKZ002-003-TXZ002>004-010200-
BEAVER OK-HANSFORD TX-OCHILTREE TX-SHERMAN TX-TEXAS OK-
806 PM CDT SUN SEP 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHERMAN...
NORTHWESTERN OCHILTREE...NORTHERN HANSFORD...WESTERN BEAVER AND TEXAS
COUNTIES UNTIL 900 PM CDT...

AT 805 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES NORTH OF OPTIMA...OR 14 MILES NORTHEAST
OF GUYMON...MOVING SOUTH AT 30 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  GUYMON...             TYRONE...             TURPIN...
  TEXHOMA...            OPTIMA...             HOUGH...
  HOOKER...             HARDESTY...           GRAY...
  GOODWELL...           EVA...                BRYANS CORNER...
  BOYD...               BAKER...              ADAMS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3637 10084 3633 10176 3700 10197 3700 10075
TIME...MOT...LOC 0106Z 349DEG 28KT 3685 10137

CLK
Special weather statement, Sep 30, 7:45 PM CST, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
845 PM CDT SUN SEP 30 2012

TXZ002-007-010245-
MOORE TX-SHERMAN TX-
845 PM CDT SUN SEP 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHERMAN AND NORTHERN
MOORE COUNTIES UNTIL 945 PM CDT...

AT 843 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES EAST OF STRATFORD...MOVING SOUTH AT 30
MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  STRATFORD...          SUNRAY...             CACTUS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3600 10163 3587 10201 3639 10212 3647 10181
TIME...MOT...LOC 0145Z 345DEG 25KT 3632 10201

CLK
Special weather statement, Sep 30, 8:02 PM CST, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
902 PM CDT SUN SEP 30 2012

OKZ003-TXZ002>005-007>009-010300-
BEAVER OK-HANSFORD TX-HUTCHINSON TX-LIPSCOMB TX-MOORE TX-OCHILTREE
TX-ROBERTS TX-SHERMAN TX-
902 PM CDT SUN SEP 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SHERMAN...EXTREME
NORTHWESTERN ROBERTS...OCHILTREE...EXTREME NORTHEASTERN MOORE...
NORTHWESTERN LIPSCOMB...NORTHERN HUTCHINSON...HANSFORD AND BEAVER
COUNTIES UNTIL 1000 PM CDT...

AT 900 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE EXTENDING FROM 8
MILES NORTH OF BALKO TO 4 MILES NORTHEAST OF FARNSWORTH TO 8 MILES
WEST OF GRUVER...AND MOVING EAST AT 30 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  BEAVER...             SPEARMAN...           PERRYTON...
  LIPSCOMB...           SLAPOUT...            MOCANE...
  GRAY...               FORGAN...             ELMWOOD...
  BRYANS CORNER...      BALKO...              WOLF CREEK PARK...
  WAKA...               MORSE...              GRUVER...
  FOLLETT...            FARNSWORTH...         DARROUZETT...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3666 9999 3650 10000 3617 10029 3596 10161
      3648 10181 3647 10097 3700 10057 3700 10054
TIME...MOT...LOC 0202Z 290DEG 27KT 3673 10061 3635 10088
          3629 10153

CLK
Special weather statement, Sep 30, 8:42 PM CST, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
942 PM CDT SUN SEP 30 2012

TXZ004-005-007>010-012>014-010315-
CARSON TX-GRAY TX-HEMPHILL TX-HUTCHINSON TX-LIPSCOMB TX-MOORE
TX-OCHILTREE TX-POTTER TX-ROBERTS TX-
942 PM CDT SUN SEP 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CARSON...ROBERTS...
NORTHEASTERN POTTER...SOUTHEASTERN OCHILTREE...SOUTHERN MOORE...
SOUTHWESTERN LIPSCOMB...HUTCHINSON...NORTHWESTERN HEMPHILL AND
NORTHWESTERN GRAY COUNTIES UNTIL 1015 PM CDT...

AT 940 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF
WOLF CREEK PARK TO 23 MILES SOUTHEAST OF SPEARMAN TO 5 MILES
SOUTHWEST OF PRINGLE TO 6 MILES SOUTHEAST OF DUMAS...AND MOVING
SOUTHEAST AT 35 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  DUMAS...              CANADIAN...           BORGER...
  STINNETT...           SKELLYTOWN...         SANFORD...
  PRINGLE...            MASTERSON...          LORA...
  LAKE MEREDITH...      FRITCH...             FOUR WAY...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3580 10024 3536 10187 3585 10210 3596 10160
      3614 10048
TIME...MOT...LOC 0242Z 319DEG 31KT 3604 10063 3593 10091
          3591 10153 3578 10189

CLK
Special weather statement, Sep 30, 9:26 PM CST, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1026 PM CDT SUN SEP 30 2012

TXZ008>010-012>015-017>020-010430-
ARMSTRONG TX-CARSON TX-COLLINGSWORTH TX-DONLEY TX-GRAY TX-HEMPHILL
TX-HUTCHINSON TX-POTTER TX-RANDALL TX-ROBERTS TX-WHEELER TX-
1026 PM CDT SUN SEP 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ARMSTRONG...CARSON...
NORTHWESTERN COLLINGSWORTH...WHEELER...SOUTHERN ROBERTS...
NORTHEASTERN RANDALL...EASTERN POTTER...SOUTHEASTERN HUTCHINSON...
SOUTHWESTERN HEMPHILL...GRAY AND NORTHERN DONLEY COUNTIES UNTIL 1130
PM CDT...

AT 1025 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF
NEW MOBEETIE TO NEAR SKELLYTOWN TO 10 MILES NORTH OF AMARILLO...AND
MOVING SOUTHEAST AT 30 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  SHAMROCK...           PANHANDLE...          PAMPA...
  MIAMI...              CLAUDE...             BORGER...
  AMARILLO...           WHITE DEER...         WHEELER...
  WASHBURN...           TWITTY...             SKELLYTOWN...
  PALO DURO CANYON...   NEW MOBEETIE...       MCLEAN...
  LELA...               LEFORS...             LAKE TANGLEWOOD...

THIS INCLUDES INTERSTATE 27 BETWEEN MILE MARKERS 122 AND 123.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 69 AND 176.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3489 10168 3542 10202 3571 10126 3572 10032
      3538 9999 3523 10000
TIME...MOT...LOC 0326Z 305DEG 35KT 3559 10048 3557 10114
          3534 10178

CLK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

20 drought. Local standard time, as filed.

Drought, Deaf Smith

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Deaf Smith forecast zone
Crop damage
$6.0 million
Reported by
Drought Monitor
Coordinates
34.966, -102.605 (the zone’s center; the record gives no point)

Drought, Armstrong

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Armstrong forecast zone
Crop damage
$6.0 million
Reported by
Drought Monitor
Coordinates
34.965, -101.357 (the zone’s center; the record gives no point)

Drought, Carson

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Carson forecast zone
Crop damage
$6.0 million
Reported by
Drought Monitor
Coordinates
35.404, -101.354 (the zone’s center; the record gives no point)

Drought, Collingsworth

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Collingsworth forecast zone
Crop damage
$6.0 million
Reported by
Drought Monitor
Coordinates
34.965, -100.270 (the zone’s center; the record gives no point)

Drought, Dallam

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Dallam forecast zone
Crop damage
$6.0 million
Reported by
Drought Monitor
Coordinates
36.278, -102.602 (the zone’s center; the record gives no point)

Drought, Donley

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Donley forecast zone
Crop damage
$6.0 million
Reported by
Drought Monitor
Coordinates
34.965, -100.814 (the zone’s center; the record gives no point)

Drought, Gray

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Gray forecast zone
Crop damage
$6.0 million
Reported by
Drought Monitor
Coordinates
35.401, -100.813 (the zone’s center; the record gives no point)

Drought, Hansford

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Hansford forecast zone
Crop damage
$6.0 million
Reported by
Drought Monitor
Coordinates
36.278, -101.354 (the zone’s center; the record gives no point)

Drought, Hartley

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Hartley forecast zone
Crop damage
$6.0 million
Reported by
Drought Monitor
Coordinates
35.840, -102.603 (the zone’s center; the record gives no point)

Drought, Hemphill

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Hemphill forecast zone
Crop damage
$6.0 million
Reported by
Drought Monitor
Coordinates
35.838, -100.270 (the zone’s center; the record gives no point)

Drought, Hutchinson

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Hutchinson forecast zone
Crop damage
$6.0 million
Reported by
Drought Monitor
Coordinates
35.840, -101.355 (the zone’s center; the record gives no point)

Drought, Lipscomb

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Lipscomb forecast zone
Crop damage
$6.0 million
Reported by
Drought Monitor
Coordinates
36.278, -100.273 (the zone’s center; the record gives no point)

Drought, Moore

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Moore forecast zone
Crop damage
$6.0 million
Reported by
Drought Monitor
Coordinates
35.838, -101.893 (the zone’s center; the record gives no point)

Drought, Ochiltree

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Ochiltree forecast zone
Crop damage
$6.0 million
Reported by
Drought Monitor
Coordinates
36.278, -100.816 (the zone’s center; the record gives no point)

Drought, Oldham

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Oldham forecast zone
Crop damage
$6.0 million
Reported by
Drought Monitor
Coordinates
35.405, -102.603 (the zone’s center; the record gives no point)

Drought, Potter

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Potter forecast zone
Crop damage
$6.0 million
Reported by
Drought Monitor
Coordinates
35.401, -101.894 (the zone’s center; the record gives no point)

Drought, Randall

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Randall forecast zone
Crop damage
$6.0 million
Reported by
Drought Monitor
Coordinates
34.966, -101.897 (the zone’s center; the record gives no point)

Drought, Roberts

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Roberts forecast zone
Crop damage
$6.0 million
Reported by
Drought Monitor
Coordinates
35.839, -100.813 (the zone’s center; the record gives no point)

Drought, Sherman

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Sherman forecast zone
Crop damage
$6.0 million
Reported by
Drought Monitor
Coordinates
36.278, -101.893 (the zone’s center; the record gives no point)

Drought, Wheeler

When
October 1, 12:00 AM CST to October 31, 11:59 PM CST
Where
Wheeler forecast zone
Crop damage
$6.0 million
Reported by
Drought Monitor
Coordinates
35.401, -100.270 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, October 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 414810, 414814, 414815, 414816, 414817, 414818, 414819, 414820, 414821, 414822, 414823, 414824, 414825, 414826, 414827, 414828, 414829, 414830, 414831, 414832.